Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 19, NWS Sioux Falls, SD

May 6, 2008Bon Homme County, Douglas County, Hutchinson County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 6, 2008, 1:42 PM CDT for Bon Homme County, Douglas County, Hutchinson County, South Dakota. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 1:42 PM CDT (18:42 UTC)
Expired
May 6, 2008, 2:15 PM CDT
In force
33 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Bon Homme County, SD, Douglas County, SD, Hutchinson County, SD

The radar

The Sioux Falls radar (KFSD), 111 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 1:50 PM CDTHAIL 0.758 W Springfield, SDPENNY SIZED HAIL COVERING THE GROUND AND A DOWNPOUR OF RAIN.
May 6, 2:12 PM CDTHAIL 0.755 S Tabor, SD
May 6, 2:15 PM CDTHAIL 0.884 Sw Tabor, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 12:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 6.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
2311 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 061842
SVRFSD
SDC009-043-067-061915-
/O.NEW.KFSD.SV.W.0019.080506T1842Z-080506T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
142 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHEASTERN DOUGLAS COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHWESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 215 PM CDT

* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF DELMONT TO 5
  MILES NORTHWEST OF AVON TO 14 MILES WEST OF SPRINGFIELD...OR ALONG
  A LINE EXTENDING FROM 14 MILES NORTHEAST OF LAKE ANDES TO 22 MILES
  EAST OF PICKSTOWN TO 27 MILES SOUTHEAST OF PICKSTOWN...MOVING EAST
  AT 46 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TYNDALL...TRIPP...SPRINGFIELD AROUND 155 PM CDT...
  SCOTLAND AROUND 205 PM CDT...
  TABOR AROUND 210 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4306 9764 4286 9763 4283 9768 4285 9772
      4285 9786 4282 9789 4277 9802 4284 9813
      4318 9808 4326 9830 4340 9770 4317 9762
TIME...MOT...LOC 1842Z 260DEG 40KT 4325 9820 4308 9803
          4279 9808

$$

08
3 follow-up statements
000 
WWUS53 KFSD 061856
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
155 PM CDT TUE MAY 6 2008

SDC009-043-067-061915-
/O.CON.KFSD.SV.W.0019.000000T0000Z-080506T1915Z/
DOUGLAS SD-HUTCHINSON SD-BON HOMME SD-
155 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR BON HOMME...SOUTHWESTERN HUTCHINSON AND SOUTHEASTERN DOUGLAS
COUNTIES...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DELMONT TO 8 MILES NORTHWEST
OF TYNDALL TO 6 MILES SOUTHWEST OF SPRINGFIELD...OR ALONG A LINE
EXTENDING FROM 23 MILES EAST OF LAKE ANDES TO 30 MILES EAST OF
PICKSTOWN TO 31 MILES WEST OF YANKTON...MOVING EAST AT 42 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   TYNDALL...SPRINGFIELD AROUND 200 PM CDT...
   SCOTLAND AROUND 210 PM CDT...
   OLIVET...TABOR AROUND 215 PM CDT...

AT 150 PM CDT...PENNY SIZED HAIL WAS REPORTED COVERING THE GROUND 8 
MILES WEST OF SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4306 9764 4286 9763 4283 9768 4285 9772
      4285 9786 4282 9789 4277 9802 4284 9813
      4318 9808 4326 9830 4340 9770 4317 9762
TIME...MOT...LOC 1855Z 259DEG 36KT 4327 9804 4310 9788
          4281 9793

$$

08
000 
WWUS53 KFSD 061907
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
206 PM CDT TUE MAY 6 2008

SDC043-061916-
/O.CAN.KFSD.SV.W.0019.000000T0000Z-080506T1915Z/
DOUGLAS SD-
206 PM CDT TUE MAY 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4283 9768 4285 9772 4285 9786 4277 9802
      4284 9814 4316 9807 4319 9812 4331 9812
      4340 9770 4317 9762 4308 9764 4286 9763
TIME...MOT...LOC 1906Z 259DEG 36KT 4329 9789 4312 9778
          4289 9776

$$

SDC009-067-061915-
/O.CON.KFSD.SV.W.0019.000000T0000Z-080506T1915Z/
HUTCHINSON SD-BON HOMME SD-
206 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR BON HOMME AND SOUTHWESTERN HUTCHINSON COUNTIES...

AT 206 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF TRIPP TO 4 MILES SOUTHWEST OF SCOTLAND TO 6 MILES EAST
OF SPRINGFIELD...OR ALONG A LINE EXTENDING FROM 32 MILES SOUTH OF
MITCHELL TO 26 MILES NORTHWEST OF YANKTON TO 19 MILES WEST OF
YANKTON...MOVING EAST AT 41 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   SCOTLAND...TABOR AND OLIVET AROUND 210 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4283 9768 4285 9772 4285 9786 4277 9802
      4284 9814 4316 9807 4319 9812 4331 9812
      4340 9770 4317 9762 4308 9764 4286 9763
TIME...MOT...LOC 1906Z 259DEG 36KT 4329 9789 4312 9778
          4289 9776

$$
08
000 
WWUS53 KFSD 061916
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
215 PM CDT TUE MAY 6 2008

SDC009-067-061925-
/O.EXP.KFSD.SV.W.0019.000000T0000Z-080506T1915Z/
HUTCHINSON SD-BON HOMME SD-
215 PM CDT TUE MAY 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR BON HOMME AND SOUTHWESTERN
HUTCHINSON COUNTIES HAS EXPIRED...

...A SEVERE THUUNDERSTORM WARNING IS IN EFFECT FOR SOUTHEAST BON 
HOMME UNTIL 230 PM CDT...

THE STORM HAS EXITED THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4283 9768 4285 9772 4285 9786 4277 9802
      4284 9814 4316 9807 4319 9812 4331 9812
      4340 9770 4317 9762 4308 9764 4286 9763
TIME...MOT...LOC 1907Z 259DEG 36KT 4329 9787 4312 9777
          4289 9775

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:00 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 6, 11:00 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 AM CDT TUE MAY 6 2008

.DISCUSSION...

VERY EFFICIENT SETUP TDA AS GOOD LOW LVL SLY INFLOW OF MORE MOIST
AIR IMPINGES ON STG E/W MID LVL BOUNDARY. INITIAL FOCUS AND
STRONGEST TSTMS FM SCNTRL SD TO MID JAMES VALLEY...WHICH WILL
TRANSLATE ESEWD OVR CWA DURG AFTN. VERY COLD MID LVLS AND STEEP
LAPSE RATES WILL CONTRIBUTE TO GOOD HAILERS AND PSBL STG MCS OUTFLOW
WINDS THIS AFTN AS LITTLE LOW LVL HEATING WILL BE REQUIRED. MAIN LOW
LVL INSTABILITY AND HEATING THIS AFTN AND EARLY TNGT WILL DVLP IN SE
HLF CWA WHERE BOXWORK BECOMES MOST LIKELY. BUT HAILERS WILL START
EARLY AFTN IN SWRN CWA WHERE BEST INFLOW STARTS. IN THE MEANTIME...
CUT BACK HIGHS N AND W IN CWA...AND RAISED POPS QUITE A BIT.

RYRHOLM

&&

.AVIATION...
MOSTLY VFR...BUT MVFR CONDITIONS IN SCT STG TSRA DVLPG EWD OVR CWA
FM 17Z THRU 23Z.

&&

.PREV DISCUSSION...
VERY TRICKY FORECAST TODAY WITH SEVERAL MESOSCALE FEATURES IMPACTING
THE FORECAST. OVERALL PATTERN DEPICTED BY NEARLY ZONAL FLOW ACROSS
THE CENTRAL PLAINS WITH UPPER LEVEL LOW OVER DESERT SOUTHWEST. AS
THIS UPPER LEVEL LOW BECOMES SHEARED APART...SEVERAL PIECES OF
ENERGY ARE EXPECT TO APPROACH THE FORECAST AREA LATE THIS AFTERNOON
INTO THIS EVENING. SURFACE LOW CURRENTLY OVER NORTHEAST MONTANA WILL
SHIFT EAST TODAY AND ASSOCIATE COLD FRONT WILL MOVE THROUGH FORECAST
AREA...BUT MORE ON THAT IN A BIT.

ISOLATED THUNDERSTORMS CURRENTLY DEVELOPING IN RESPONSE TO WARM AIR
ADVECTION ALOFT. LOW LEVEL DRY AIR WILL MAKE IT DIFFICULT FOR PRECIP
TO REACH THE GROUND...OR REALLY AMOUNT TO MUCH. BAND OF WARM AIR
ADVECTION LIFTS TO THE NORTH BY MID MORNING...AND EXPECT ISOLATED
THUNDERSTORMS TO FOLLOW SUIT. FOCUS THEN TURNS TOWARDS SHORT WAVE
CURRENTLY ACROSS NORTHEASTERN COLORADO.  WAVE FAIRLY EVIDENT ON
WATER VAPOR...AND IS EXPECTED TO ZIP INTO NORTHEAST NEBRASKA BY 18Z.
QUESTIONS REMAIN AS TO WHETHER THIS WAVE WILL BE ABLE TO IGNITE
CONVECTION...AND FOR NOW HAVE BROADBRUSHED POPS THROUGHOUT THE DAY.
PERIODIC WEAK JET STREAKS ALSO PASS THROUGH FORECAST AREA
TODAY...PROVIDING ENHANCED AREAS OF UPPER LEVEL SUPPORT.  MODELS ARE
SUGGESTING THAT CONVECTION WILL HOLD OFF TIL THE MID TO LATE
AFTERNOON HOURS AS ADDITIONAL SHORTWAVE APPROACH FROM THE
SOUTHWEST...WITH CAPE INCREASING TO 1000-1500 J/KG. SHEAR PROFILES
DEPICT DECENT SPEED SHEAR...WITH SOME DIRECTIONAL SHEAR AS WELL.
SHEAR IS SUFFICIENT TO SUPPORT SUPERCELL DEVELOPMENT...WHICH MAY
EVOLVE INTO MULTI-CELL CLUSTERS. CAN NOT RULE OUT A QUICK SPIN UP OR
TWO SUPERCELLS GIVEN SHEAR PROFILES...BUT FEEL THE MAIN SEVERE
THREAT WILL BE HAIL WITH WET BULB ZERO HEIGHTS AROUND 7000-8000 FEET
AGL.

COLD FRONT WORKS THROUGH THE AREA TONIGHT...WITH CONVECTION
REMAINING AHEAD OF THE FRONT. BREEZY MIXY DAY EXPECTED ON WEDNESDAY
WITH TEMPERATURES RETURNING TO BELOW NORMAL LEVELS.

TEMPERATURES EXPECTED TO REMAIN FAIRLY COOL THROUGH THE REMAINDER OF
THE WEEK WITH EAST TO NORTHEAST FLOW DOMINATING THE PATTERN.  WAVE
CURRENTLY OFF THE PACIFIC NORTHWEST EXPECTED TO MOVE INLAND AND
AFFECT FORECAST AREA ON THURSDAY. THIS IS FASTER THAN MODELS
PREVIOUSLY INDICATED...AND FOLLOWED PROGRESSION OF THE GFS AND
CANADIAN WITH THIS SYSTEM MORE THAN THE ECMWF.  WITH LOW
CLOUDS...EASTERLY FLOW AND POOR MIXING CONDITIONS...HAVE CUT HIGHS
BACK INTO THE 50S.

FRIDAY LOOKS TO BE AN IN-BETWEEN DAY AS OPEN WAVE TROUGH MOVES
THROUGH THE ROCKIES AFFECTING FORECAST AREA THROUGH THE FIRST HALF
OF THE WEEKEND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 6, 11:33 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1133 AM CDT TUE MAY 06 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1133 AM CDT TUE MAY 06 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS WILL CONTINUE TO DEVELOP NORTH OF INTERSTATE 90
THIS AFTERNOON...WITH HAIL UP TO NICKEL SIZE POSSIBLE. IN THE
MEANTIME...A STRONGER COMPLEX OF THUNDERSTORMS IN SOUTH CENTRAL
SOUTH DAKOTA AROUND NOONTIME WILL MOVE EASTWARD TO THE SOUTH OF
INTERSTATE 90 OVER SOUTHEAST SOUTH DAKOTA...FAR NORTHEAST
NEBRASKA...AND INTO NORTHWEST IOWA LATER THIS AFTERNOON THROUGH
EARLY TONIGHT. LARGE HAIL TO THE SIZE OF GOLF BALLS AND WIND
GUSTS AROUND 60 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.
THE STRONGEST STORMS SHOULD BE NEAR THE MISSOURI RIVER VALLEY.

FLOODING...
MINOR FLOODING WILL CONTINUE ON THE LITTLE SIOUX RIVER FROM NORTH
OF SPENCER TO NEAR LINN GROVE IN NORTHWEST IOWA. THE RIVER SHOULD
FALL BELOW FLOOD STAGE BY WEDNESDAY...UNLESS SIGNIFICANT RAIN
FALLS TUESDAY OR TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BY NOON TIME IN SOUTH CENTRAL
SOUTH DAKOTA...BY 3 PM WEST OF INTERSTATE 29...AND BY 5 PM EAST
OF INTERSTATE 29.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

RSR

In the hours before

Local storm report, May 6, 12:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1227 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HAIL             7 S GREGORY             43.13N 99.42W
05/06/2008  E0.75 INCH       GREGORY            SD   PUBLIC

&&

TRM
Local storm report, May 6, 12:39 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1239 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             HERRICK                 43.12N 99.19W
05/06/2008  E0.75 INCH       GREGORY            SD   PUBLIC

            PENNY SIZED HAIL COVERING THE GROUND.

&&

TRM
Local storm report, May 6, 1:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
141 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             WAGNER                  43.08N 98.30W
05/06/2008  E0.88 INCH       CHARLES MIX        SD   CO-OP OBSERVER

            IN ADDITION TO THE NICKEL SIZED HAIL, HEAVY RAIN WAS
            FALLING.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 11:59 AM CDTSevere Thunderstorm WarningFSDGregory45 min
May 6, 1:09 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory51 min
May 6, 2:04 PM CDTSevere Thunderstorm WarningFSDYankton56 min
May 6, 2:15 PM CDTSevere Thunderstorm WarningFSDBon Homme15 min
May 6, 2:54 PM CDTSevere Thunderstorm WarningFSDClay36 min
May 6, 3:05 PM CDTSevere Thunderstorm WarningFSDUnion25 min
May 6, 4:21 PM CDTSevere Thunderstorm WarningFSDUnion39 min
May 6, 4:24 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Union36 min
May 6, 4:54 PM CDTSevere Thunderstorm WarningFSDLincoln, Union36 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.